Virginia, 2013Damaging Winds in Virginia, October 7, 2013
October 7, 2013 · NWS LWX · 7 events in 4 counties and zones
An upper level trough moved through the Mid West and warm moist air was in place across the Mid Atlantic. Showers and thunderstorms crossed the Potomac Highlands in the morning and across the I-95 corridor by early afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- $2,000
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved through the Mid West and warm moist air was in place across the Mid Atlantic. Showers and thunderstorms crossed the Potomac Highlands in the morning and across the I-95 corridor by early afternoon. Thunderstorms were capable of damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Oct 7, 3:27 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 7, 3:27 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 AM EDT MON OCT 7 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY. HIGH
PRESSURE BUILDS IN FROM THE WEST TONIGHT AND TUESDAY. AN UPPER
LOW WILL DRIFT NORTHWARD UP THE EASTERN SEABOARD DURING THE MIDDLE
AND LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER LOW/TROUGH WAS LOCATED NEAR CHICAGO EARLY THIS MORNING...AND
IS SET TO TAKE ON A NEGATIVE TILT AS IT ROTATES THROUGH THE GREAT
LAKES TODAY. MEANWHILE...COLD FRONT IN EASTERN OHIO WAS JUST ABOUT
TO MAKE TO THE PA/WV STATE LINES AT 06Z. THIS FRONT WILL MOVE ACROSS
THE CWA TODAY.
AHEAD OF THIS FRONT...ENVIRONMENT REMAINS WARM AND MOIST WITH A
SOUTH-SOUTHEAST FLOW IN PLACE. THIS MOISTURE COMBINED WITH ANOTHER
ROUND OF WARM ADVECTION WILL LEAD TO SOME LOW CLOUD DEVELOPMENT FOR
THE REST OF THE OVERNIGHT. SHOWERS WILL ALSO LIKELY BEGIN TO BREAK
OUT/MOVE INTO THE POTOMAC HIGHLANDS/CENTRAL SHENANDOAH VALLEY
OVERNIGHT AS LIFT ACROSS THIS AREA INCREASES.
LATEST MODEL GUIDANCE /INCLUDING LATEST HRRR/WRF-ARW RUNS/ HAS SPED
UP THE FRONTAL PASSAGE AND ASSOCIATED CONVECTION BY A LITTLE BIT
TODAY. HAVE ADJUSTED POP/WX GRIDS TO REFLECT THIS TIMING TREND AND
INCLUDE HOURLY DETAIL FOR THE EASTWARD PROGRESSION OF CONVECTION
TODAY.
THERE IS CONCERN FOR SEVERE WEATHER TODAY...PRIMARILY DURING THE
LATE MORNING WEST OF THE BLUE RIDGE SHIFTING EASTWARD TOWARD THE
URBAN CORRIDOR IN THE AFTERNOON. ENVIRONMENT WILL BE CHARACTERIZED
BY HIGH SHEAR /GIVEN THE STRENGTHENING WIND FIELD ASSOCIATED WITH A
LOW LEVEL JET/ AND LOW CAPE. EVEN WITH EXTENSIVE CLOUD COVER...HIGH
MOISTURE FOR THIS TIME OF THE YEAR SHOULD HELP TO MAKE SOME
CONTRIBUTION TO INSTABILITY. AND WITH HIGH SHEAR...CONVECTIVE
ELEMENTS /PERHAPS ORGANIZED INTO A QLCS-TYPE ORIENTATION/ WILL BE
CAPABLE OF TRANSPORTING LOCALLY DAMAGING WIND GUSTS TO THE SURFACE.
WITH INCREASING HELICITY VALUES...ISOLATED TORNADOES COULD ALSO
OCCUR.
PROGRESSIVE NATURE OF CONVECTION WILL LIKELY PRECLUDE ANY WIDESPREAD
FLASH FLOODING PROBLEMS. HOWEVER WITH HIGH PRECIPITABLE WATERS AND
STRONG FRONTAL FORCING...THERE CAN BE OCCASIONAL MODERATE TO HEAVY
DOWNPOURS. WE ARE FORECASTING RAINFALL AMOUNTS TO AVERAGE 1 TO 2
INCHES FOR THE EVENT.
FRONT SHOULD BE EAST OF THE CHESAPEAKE BAY BY 00Z...SIGNIFYING THAT
CONVECTION WILL BE OVER BY THEN ACROSS THE CWA. WIND SHIFT TO THE
WEST OCCURS AND DRIER AIR WILL START BRING SOME CLEARING ACROSS THE
CWA OVERNIGHT.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
THE CENTER OF A SFC HIGH WILL RESIDE NEAR LAKE ERIE TUE MRNG AND
SHIFT EWD TOWARD INTERIOR NEW ENGLAND TUE NGT. HIPRES WILL RIDGE SWD
DOWN THE ERN SEABOARD. NELY FLOW AROUND THE HIGH WILL MAINTAIN DRY
AIR AND SEASONABLE TEMPS IN THE MID-ATLANTIC REGION.
AN UPPER LOW OVER THE SOUTHEAST STATES WILL DRIFT NWD TUE NGT. ELY
FLOW AHEAD OF THE LOW WILL BRING CLOUDS INTO CENTRAL VA AND LWR
SRN MD LATE TUE NGT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
00Z MODELS ADVERTISE AN UPPER LOW THAT IS CURRENTLY NEAR LOUISIANA
GETTING HELD BACK FROM THE MAIN UPPER TROUGH THAT MOVES THRU TDA.
MEANWHILE...RIDGE BUILDING OCCURS ALOFT OVER THE NERN CONUS DURING
MIDWEEK...POTENTIALLY PRODUCING A MODEST REX BLOCK PATTERN OVER THE
ERN CONUS. A WEAK COASTAL LOW MAY DEVELOP ALONG THE SOUTHEAST COAST
AND MOVE NEWD ALONG THE MID-ATLANTIC COAST. THERE IS A HIGH DEGREE
OF UNCERTAINTY WITH THE EXACT EVOLUTION AND TIMING OF THE UPPER LOW
SINCE IT BECOMES EMBEDDED IN VERY WEAK STEERING FLOW WITHIN THE
UPPER RIDGE. 00Z MODELS SHOW THIS SRN STREAM ENERGY DRIFTING NWD UP
THE ERN SEABOARD DURING THE MID AND LATE PART OF THE WEEK...WHICH
REPRESENT A SIGNIFICANT SHIFT FROM EARLIER RUNS. HAVE TRENDED TOWARD
A CLOUDIER AND WETTER FCST WED-FRI AS ELY LLVL JET DRAWS ATLANTIC
MOISTURE INTO THE AREA. CHANCES FOR RAIN WERE INTRODUCED TO THE FCST
PRIMARILY ACROSS THE ERN HALF OF THE CWA...BUT POPS WERE NOT AS HIGH
AS MEX GUIDANCE DUE TO UNCERTAINTIES IN TIMING.
CLOUDS COULD LINGER OVER THE FCST AREA EVEN INTO THE WEEKEND IF THE
BLOCKING PATTERN PERSISTS AND THE UPPER LOW IS THUS SLOW TO EXIT.
THE 00Z ECMWF/GFS DO SHOW THE POTENTIAL FOR LGT RAIN TO CONTINUE
INTO THE WEEKEND...BUT KEPT CHANCE FOR RAIN LOW ALONG AND EAST OF
I-95...AND FCST DRY FOR NOW FARTHER WEST DUE TO LOW PREDICTABILITY
ASSOCIATED WITH THIS PATTERN.
NLY FLOW AROUND THE LOW WILL KEEP TEMPS SLIGHTLY BELOW NORMAL
THRUOUT THE LONG-TERM PERIOD.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
PATCHY MVFR CIGS HAVE DEVELOPED...AND WILL LIKELY BECOME MORE
WIDESPREAD THROUGH SUNRISE. ACKNOWLEDGE THE POSSIBILITY OF IFR
DEVELOPING BY SUNRISE...BUT WITH GUIDANCE HAVING BEEN TOO
FAST/AGGRESSIVE THUS FAR CONFIDENCE HAS LOWERED. EXPECT SHOWERS TO
DEVELOP/MOVE INTO MRB/CHO FIRST THIS MORNING...THEN SPREAD EAST
TOWARD THE HUBS LATE MORNING/AFTERNOON. MVFR LIKELY PREVAILS MUCH OF
THE DAY /UNTIL FRONTAL PASSAGE/...WITH BOUTS OF IFR IN HEAVIER RAIN.
SHOWERS AND ANY ISOLATED THUNDERSTORMS MAY ALSO PRODUCE STRONG
SURFACE WIND GUSTS. FRONT MOVES THROUGH WITH A WIND SHIFT/END OF
CONVECTION DURING THE LATE AFTERNOON OR EARLY EVENING.
VFR TUE WITH HIPRES BUILDING IN FROM THE NORTH. LOPRES OVER THE
SERN STATES IS FCST TO TRACK UP THE MID-ATLANTIC COAST DURING THE
SECOND HALF OF THE WEEK. CHANCES FOR RA WILL INCREASE DURING THIS
TIME...WITH THE POTENTIAL FOR FLIGHT RESTRICTIONS TOO.
&&
.MARINE...
GRADIENT HAS TIGHTENED UP OVERNIGHT PLUS SOUTHERLY WIND COMPONENT
WAS BEING EFFICIENTLY CHANNELLED UP THE BAY. RESULT HAS BEEN SCA
CONDITIONS...WITH TPLM2 AROUND 25 KT. THIS WILL CONTINUE THROUGH THE
REST OF THE OVERNIGHT...THEN WITH THE GRADIENT/WIND FIELD
STRENGTHENING FURTHER SCA EXPANDS TO INCLUDE ALL WATERS TODAY. WINDS
MAY BE STRONGER IN SHOWERS/THUNDERSTORMS THAT MOVE THROUGH THIS
AFTERNOON BEFORE A FRONT CLEARS THE BAY BY EARLY EVENING.
HIPRES BUILDS IN FROM THE NORTHEAST STATES TUE WHILE A WEAK LOW
DEVELOPS OVER THE SOUTHEAST COAST. THE PRESSURE GRADIENT BETWEEN
THESE TWO SYSTEMS WILL BE STRONGEST OVER THE SRN HALF OF THE WATERS
ON TUE. SCA WAS EXTENDED INTO TUE FROM SANDY POINT TO POINT SWD.
THE PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS TIGHTEN MIDWEEK. A
SCA WILL LIKELY BE REQUIRED FOR A PORTION OF THE WATERS THRU AT
LEAST WED NGT.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES WERE RUNNING 1.25 TO 1.5 FT ABOVE NORMAL OVER THE
WESTERN SHORE OF THE CHESAPEAKE BAY...CLOSER TO 1 FT ON THE UPPER
TIDAL POTOMAC RIVER. ANOMALIES ARE EXPECTED TO INCREASE FURTHER
DURING THE DAY TODAY DUE TO PERSISTENT SOUTH-SOUTHEAST WINDS 15 TO
20 KT GUSTING 25 KT.
HAVE EXPANDED COASTAL FLOOD ADVISORY TO INCLUDE ALL COUNTIES ON THE
WESTERN SHORE OF THE CHESAPEAKE BAY DURING THE UPCOMING HIGH TIDE
LATE TONIGHT/THIS MORNING. WILL ALSO BE INCLUDING DC/ALEXANDRIA IN
AN ADVISORY AS INCREASING ANOMALY WILL LIKELY BRING WATER LEVELS ON
THE NEXT CYCLE TO MINOR THRESHOLDS.
FOR THE SUBSEQUENT HIGH TIDE CYCLE THIS AFTERNOON AND EVENING...THIS
COULD WIND UP BEING THE MOST SIGNIFICANT FOR SOME AREAS ALONG THE
BAY ESPECIALLY CONSIDERING THE PROSPECT FOR HIGHER ANOMALIES. MINOR
TIDAL FLOODING IS LIKELY...EVEN FOR THOSE AREAS THAT HAVE A HIGH
TIDE AROUND OR JUST AFTER A COLD FRONTAL PASSAGE AS IT APPEARS THAT
THERE WILL BE A LAG EFFECT WITH THE DRAINING OF ANY WATER FROM A
WEST WIND. IN ADDITION...LATEST CBOFS BRINGS ANNAPOLIS IN MODERATE
FLOOD DURING THE SECOND HIGH TIDE CYCLE. ANOMALIES WOULD ONLY HAVE
TO INCREASE A COUPLE TENTHS OF A FEET TO REACH THIS
LEVEL...THEREFORE WILL HAVE A COASTAL FLOOD WATCH IN EFFECT FOR ANNE
ARUNDEL COUNTY FOR THE SECOND HIGH TIDE CYCLE AND ALLOW THE COASTAL
FLOOD ADVISORY TO EXTEND INTO THAT SECOND HIGH TIDE CYCLE FOR THE
REST OF THE WESTERN BAY. DAY SHIFT WILL NEED TO MAKE A DECISION FOR
ANNE ARUNDEL...WHETHER TO UPGRADE THE WATCH TO A WARNING OR GO WITH
ADVISORY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT TUESDAY FOR MDZ007-011-
017-018.
COASTAL FLOOD WATCH FROM 4 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT FOR MDZ014.
COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
MDZ014.
VA...COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR VAZ054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ531>534-537>543.
SMALL CRAFT ADVISORY FROM 2 AM TO 6 PM EDT TUESDAY FOR
ANZ532>534-537-540>543.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ530-
535-536.
&&
SYNOPSIS...JRK/BPP
NEAR TERM...BPP
SHORT TERM...JRK
LONG TERM...JRK
AVIATION...JRK/BPP
MARINE...JRK/BPP
TIDES/COASTAL FLOODING...BPPHazardous weather outlook, Oct 7, 4:15 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 AM EDT MON OCT 7 2013
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
515 AM EDT MON OCT 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE INTO THE MID-ATLANTIC STATES TODAY.
SHOWERS AND ISOLATED THUNDERSTORMS COULD PRODUCE A PERIOD HEAVY
RAINFALL THIS AFTERNOON WITH LOCALIZED FLOODING MAINLY IN URBAN
LOCATIONS. AN ISOLATED TORNADO AND LOCALLY DAMAGING WIND GUSTS ARE
POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP.
A COASTAL FLOOD ADVISORY IS IN EFFECT THIS MORNING FOR THE UPPER
TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE
BAY. THE COASTAL FLOOD ADVISORY CONTINUES THIS AFTERNOON AND
EVENING FOR THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE
BAY...EXCEPT FOR ANNE ARUNDEL COUNTY...WHERE A COASTAL FLOOD
WATCH IS IN EFFECT FOR THE EVENING HIGH TIDE.
A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR ALL OF THE WATERS...
AND LATE TONIGHT FOR THE MID BAY AND LOWER TIDAL POTOMAC.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE SMALL CRAFT ADVISORY CONTINUES TUESDAY FOR THE MID BAY AND
LOWER TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY MAY BE REQUIRED
FOR A PORTION OF THE WATERS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-081000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
515 AM EDT MON OCT 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE INTO THE MID-ATLANTIC STATES TODAY.
SHOWERS AND ISOLATED THUNDERSTORMS COULD PRODUCE A PERIOD HEAVY
RAINFALL LATE THIS MORNING INTO THE AFTERNOON WITH LOCALIZED
FLOODING OF SMALL STREAMS. AN ISOLATED TORNADO AND LOCALLY
DAMAGING WIND GUSTS ARE POSSIBLE WITH ANY THUNDERSTORMS THAT
DEVELOP.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
Thunderstorm Wind, Winchester (C)
- When
- October 7, 7:20 AM EST
- Where
- Winchester (C) County, 1.53 mi NW of Winchester
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.146, -78.189
There were several trees down on Valley Ave near Treetops Lane.
Thunderstorm Wind, Winchester (C)
- When
- October 7, 7:22 AM EST
- Where
- Winchester (C) County, 2.45 mi NNE of Winchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.164, -78.156
There was an eighteen wheeler flipped over on its side on southbound I-81 near exit 313.
Thunderstorm Wind, Winchester (C)
- When
- October 7, 7:24 AM EST
- Where
- Winchester (C) County, 2.11 mi N of Winchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.160, -78.163
There were several HVAC units toppled over on the roof of Apple Blossom Mall.
Thunderstorm Wind, Frederick
- When
- October 7, 7:25 AM EST
- Where
- Frederick County, 0.64 mi W of Burning Knolls
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 39.172, -78.142
There was a large trees down on Senseny Road near Winchester Country Club.
Thunderstorm Wind, Albemarle
- When
- October 7, 9:09 AM EST
- Where
- Albemarle County, 4.14 mi E of Red Hill
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- County Official
- Coordinates
- 37.980, -78.545
There was a tree down on Old Lynchburg Road just north of Dudley Mountain Road.
Thunderstorm Wind, Spotsylvania
- When
- October 7, 2:23 PM EST
- Where
- Spotsylvania County, 2.41 mi E of Belmont
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Emergency Manager
- Coordinates
- 38.154, -77.826
There was a tree down on Stubbs Bridge Road near Belmont.
Thunderstorm Wind, Spotsylvania
- When
- October 7, 2:42 PM EST
- Where
- Spotsylvania County, 2.14 mi SSW of Four Mile Fork
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Unknown
- Coordinates
- 38.220, -77.490
There was a HVAC unit that was damaged on flat three story medical center roof due to strong winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, October 7, 20131 death · 1 event
- Tornado and Damaging Winds in New Jersey, October 7, 20132 injured · $169,000 · EF1 · 18 events
- Damaging Winds and Strong Wind in New Hampshire, October 7, 2013$133,000 · 50 kt wind · 16 events
- Strong Wind in Vermont, October 7, 2013$130,000 · 9 events
- Damaging Winds and Strong Wind in Massachusetts, October 7, 2013$95,000 · 50 kt wind · 12 events
- Damaging Winds in New York, October 7, 201352 kt wind · 36 events
- Damaging Winds and Strong Wind in Pennsylvania, October 7, 2013$35,000 · 65 kt wind · 8 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 7, 201331 events
- Damaging Winds in Connecticut, October 7, 2013$20,000 · 61 kt wind · 5 events
- Damaging Wind and Strong Wind in Connecticut, October 7, 2013$20,000 · 50 kt wind · 2 events
- Damaging Winds in Maine, October 7, 201350 kt wind · 15 events
- Damaging Winds in Maine, October 7, 201353 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480861, 480860, 480855, 480856, 480857, 480858, 480859.